What would happen if I doubled my prozac?

I was prescribed 20mg fluxiotene for depression. I wonder if I could double my dose, without having to be seen again. is there any thing I should consider before trying this?

6 Answers

Relevance
  • Anonymous
    7 years ago
    Favorite Answer

    The negative side effects would increase greatly, perhaps dangerously.

    Never "self-prescribe".

    If your medications don't seem to be helping your depression, understand this:

    Medications for depression are NOT very effective.

    Nor do they cure depression.

    The MOST effective treatment for depression is cognitive-behavioral psychology ... which involved you taking charge of what you tell yourself. Eventually, you actually re-train your unconscious, and that is how you get rid of your depression.

    Medication is just a little nudge .. your own cognitive processes are what created your depression, and are a huge "shove" in getting you out of it.

    • Login to reply the answers
  • 7 years ago

    When my cousin did this, it made him hyper and speedy. It was obvious something was not right with him. He wasn't thinking as clearly and was a little manic. I would not recommend it at all and especially to avoid seeing the doctor again. Besides, if you doubled it then you would run out of the medicine twice as fast. The prescription is only for the dose prescribed so then you'd have NO medication and be as depressed as you were with no prozac. NOT a good idea.

    Most people prescribed anti-depressants don't want to accept the fact that they need medication. So, they either stop taking the medicine or avoid seeing the doctor. This is typical, especially for teens and younger people. Don't be typical. Be smart and take the prescribed dose and see the doctor so you can be evaluated for how well it's working for you. Good luck!! : /

    • Login to reply the answers
  • 7 years ago

    In medical terms, it increases the level of a neurotransmitter called serotonin at the interspace between neurons at the midbrain - in the center of the brain underneath the cortex. What you see clinically is an improvement in a depressed mood. It increases one's sense of well-being, counteracting tendencies to depression. But then again, you could OD. I'd check with your Doctor first.

    • Login to reply the answers
  • 7 years ago

    Changing the dosage of a psych med without your doctor's knowledge is always a bad idea. You may need to taper up slowly and not just double it.

    Call you prescribing doctor, explain why you want to increase it, and follow their treatment plan.

    • Login to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • 4 years ago

    These drugs work by keeping more serotonin in the brain. They take 4 to 6 weeks to work. Taking a higher dose for one day will have no effect. Anti-depressants are not like anxiety pills where you take one to feel better. They are to be taken daily or they will not work.

    • Login to reply the answers
  • 7 years ago

    Your side effect will increase and you will experience abnormal gait, confusion, unresponsiveness, nervousness, pulmonary dysfunction, vertigo, tremor, elevated blood pressure, impotence, movement disorder, and hypomania. The most common signs and symptoms associated with non-fatal overdosage were seizures, somnolence, nausea, tachycardia, and vomiting.

    contact your doctor, don't do anything stupid.

    • Login to reply the answers
Still have questions? Get your answers by asking now.